Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Authors: F. Brackx, R. Delanghe and F. Sommen
Title: Clifford analysis
Additional book information: Research Notes in Mathematics, Vol. 76, Pitman Advanced Publishing Program, Boston, 1982, 308 pp., $19.95. ISBN 0-2730-8535-2.

References [Enhancements On Off] (What's this?)

  • 1. Paul Bosshard, Die Cliffordschen Zahlen, ihre Algebra und ihre Funktionentheorie, Thesis, University of Zürich, 1940 (German). MR 0037823
  • 2. F. Brackx, On (𝑘)-monogenic functions of a quaternion variable, Function theoretic methods in differential equations, Pitman, London, 1976, pp. 22–44. Res. Notes in Math., No. 8. MR 0492321
  • 3. F. F. Brackx, Non-(𝑘)-monogenic points of functions of a quaternion variable, Function theoretic methods for partial differential equations (Proc. Internat. Sympos., Darmstadt, 1976) Springer, Berlin, 1976, pp. 138–149. Lecture Notes in Math., Vol. 561. MR 0466584
  • 4. Claude C. Chevalley, The algebraic theory of spinors, Columbia University Press, New York, 1954. MR 0060497
  • 5. Professor Clifford, Applications of Grassmann’s Extensive Algebra, Amer. J. Math. 1 (1878), no. 4, 350–358. MR 1505182, 10.2307/2369379
  • 6. F. Constantinescu, Analytic properties of nonstrictly localizable fields, J. Mathematical Phys. 12 (1971), 293–298. MR 0378617
  • 7. C. A. Deavours, The quaternion calculus, Amer. Math. Monthly 80 (1973), 995–1008. MR 0325986
  • 8. Richard Delanghe, On regular-analytic functions with values in a Clifford algebra, Math. Ann. 185 (1970), 91–111. MR 0265618
  • 9. Richard Delanghe, Morera’s theorem for functions with values in a Clifford algebra, Simon Stevin 43 (1969/1970), 129–140. MR 0271374
  • 10. Richard Delanghe, On regular points and Liouville’s theorem for functions with values in a Clifford algebra, Simon Stevin 44 (1970/1971), 55–66. MR 0280727
  • 11. Richard Delanghe, On the singularities of functions with values in a Clifford algebra, Math. Ann. 196 (1972), 293–319. MR 0301213
  • 12. R. Delanghe and F. Brackx, Hypercomplex function theory and Hilbert modules with reproducing kernel, Proc. London Math. Soc. (3) 37 (1978), no. 3, 545–576. MR 512025, 10.1112/plms/s3-37.3.545
  • 13. Avron Douglis, A function-theoretic approach to elliptic systems of equations in two variables, Comm. Pure Appl. Math. 6 (1953), 259–289. MR 0064277
  • 14. J. D. Edmonds, Quaternion quantum theory: new physics or number mysticism?, Amer. J. Phys. 42 (1974), 220-223.
  • 15. Leon Ehrenpreis, Solution of some problems of division. I. Division by a polynomial of derivation, Amer. J. Math. 76 (1954), 883–903. MR 0068123
  • 16. Leon Ehrenpreis, Solution of some problems of division. II. Division by a punctual distribution, Amer. J. Math. 77 (1955), 286–292. MR 0070048
  • 17. Leon Ehrenpreis, Solutions of some problems of division. III. Division in the spaces, 𝒟’,ℋ,𝒬_{𝒜},𝒪, Amer. J. Math. 78 (1956), 685–715. MR 0083690
  • 18. L. Ehrenpreis, Solution of some problems of division. IV. Invertible and elliptic operators, Amer. J. Math. 82 (1960), 522–588. MR 0119082
  • 19. Rud Fueter, Analytische Funktionen einer Quaternionenvariablen, Comment. Math. Helv. 4 (1932), no. 1, 9–20 (German). MR 1509442, 10.1007/BF01202702
  • 20. Run Fueter, Die Funktionentheorie der Differentialgleichungen Θ𝑢=0 und ΘΘ𝑢=0 mit vier reellen Variablen, Comment. Math. Helv. 7 (1934), no. 1, 307–330 (German). MR 1509515, 10.1007/BF01292723
  • 21. Rud Fueter, Über die analytische Darstellung der regulären Funktionen einer Quaternionenvariablen, Comment. Math. Helv. 8 (1935), no. 1, 371–378 (German). MR 1509533, 10.1007/BF01199562
  • 22. Rud Fueter, Zur Theorie der regulären Funktionen einer Quaternionenvariablen, Monatsh. Math. Phys. 43 (1936), no. 1, 69–74 (German). MR 1550511, 10.1007/BF01707588
  • 23. Robert P. Gilbert (ed.), Plane ellipticity and related problems, Contemporary Mathematics, vol. 11, American Mathematical Society, Providence, R.I., 1982. MR 669227
  • 24. Robert P. Gilbert and Gerald N. Hile, Generalized hyperanalytic function theory, Bull. Amer. Math. Soc. 78 (1972), 998–1001. MR 0306519, 10.1090/S0002-9904-1972-13080-5
  • 25. Robert P. Gilbert and Gerald Hile, Generalized hypercomplex function theory, Trans. Amer. Math. Soc. 195 (1974), 1–29. MR 0450577, 10.1090/S0002-9947-1974-0450577-4
  • 26. Feza Gürsey and Hsiung Chia Tze, Complex and quaternionic analyticity in chiral and gauge theories. I, Ann. Physics 128 (1980), no. 1, 29–130. MR 587683, 10.1016/0003-4916(80)90056-1
  • 27. Hans Georg Haefeli, Hyperkomplexe Differentiale, Comment. Math. Helv. 20 (1947), 382–420 (German). MR 0025586
  • 28. William Rowan Hamilton, The mathematical papers of Sir William Rowan Hamilton. Vol. III: Algebra, Edited by H. Halberstam and R. E. Ingram. Cunningham Memoir No. XV, Cambridge University Press, London-New York, 1967. MR 0213217
  • 29. D. Hestenes, Space-time algebra, Gordon and Breach, New York, 1966.
  • 30. D. Hestenes, Multivector functions, J. Math. Anal. Appl. 24 (1968), 467–473. MR 0234368
  • 31. Lars Hörmander, On the division of distributions by polynomials, Ark. Mat. 3 (1958), 555–568. MR 0124734
  • 32. V. Iftimie, Fonctions hypercomplexes, Bull. Math. Soc. Sci. Math. R. S. Roumanie 9 (57) (1965), 279–332 (1966) (French). MR 0217312
  • 33. K. Imaeda, A new formulation of classical electrodynamics, Nuovo Cimento B (11) 32 (1976), no. 1, 138–162 (English, with Italian and Russian summaries). MR 0408457
  • 34. M. A. Jafarizadeh, M. Snyder, and H. C. Tze, Quaternionic multi-𝑆⁴ instantons in general covariant 𝑆𝑈(2) Yang-Mills and 𝐻𝑃(𝑛) 𝜎-models, Nuclear Phys. B 176 (1980), no. 1, 221–242. MR 596908, 10.1016/0550-3213(80)90074-7
  • 35. Yu. N. Kafiev, Four-dimensional 𝜎-models and geometry of Yang-Mills fields, Nuclear Phys. B 178 (1981), no. 1, 177–196. MR 605587, 10.1016/0550-3213(81)90502-2
  • 36. V. P. Khavin, Spaces of analytic functions, Plenum Press, New York, 1968, pp. 75-167.
  • 37. Gottfried Köthe, Die Randverteilungen analytischer Funktionen, Math. Z. 57 (1952), 13–33 (German). MR 0052032
  • 38. Hyperfunctions and pseudo-differential equations, Lecture Notes in Mathematics, Vol. 287, Springer-Verlag, Berlin-New York, 1973. Dedicated to the memory of André Martineau; Edited by Hikasaburo Komatsu. MR 0388082
  • 39. Serge Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0197234
  • 40. Bernard Malgrange, Existence et approximation des solutions des équations aux dérivées partielles et des équations de convolution, Ann. Inst. Fourier, Grenoble 6 (1955–1956), 271–355 (French). MR 0086990
  • 41. Reinhold Meise, Representation of distributions and ultradistributions by holomorphic functions, Functional analysis: surveys and recent results (Proc. Conf., Paderborn, 1976) North-Holland, Amsterdam, 1977, pp. 189–208. North-Holland Math. Studies, Vol. 27; Notas de Mat., No. 63. MR 0482169
  • 42. Walter Nef, Die Funktiontheorie der partiellen Differentialgleichungen zweiter Ordnung. (Hyperkomplexe Funktionentheorie), Bull. Soc. Fribourgeoise Sci. Nat. 37 (1942/44), 348–375 (German). MR 0022645
  • 43. Ian R. Porteous, Topological geometry, Van Nostrand Reinhold Co., London-New York-Melbourne, 1969. MR 0254852
  • 44. Marcel Riesz, Clifford numbers and spinors (Chapters I–IV), Lectures delivered October 1957-January 1958. Lecture Series, No. 38. The Institute for Fluid Dynamics and Applied Mathematics, University of Maryland, College Park, Md., 1958. MR 0181951
  • 45. John Ryan, Clifford analysis with generalized elliptic and quasi elliptic functions, Applicable Anal. 13 (1982), no. 3, 151–171. MR 663771, 10.1080/00036818208839388
  • 46. John Ryan, Complexified Clifford analysis, Complex Variables Theory Appl. 1 (1982/83), no. 1, 119–149. MR 674364
  • 47. Mikio Sato, Theory of hyperfunctions. I, J. Fac. Sci. Univ. Tokyo. Sect. I 8 (1959), 139–193. MR 0114124
  • 48. Laurent Schwartz, Théorie des distributions, Publications de l’Institut de Mathématique de l’Université de Strasbourg, No. IX-X. Nouvelle édition, entiérement corrigée, refondue et augmentée, Hermann, Paris, 1966 (French). MR 0209834
  • 49. Barry Simon, The 𝑃(𝜑)₂ Euclidean (quantum) field theory, Princeton University Press, Princeton, N.J., 1974. Princeton Series in Physics. MR 0489552
  • 50. F. Sommen, Representations of distributions in 𝑅³ by regular functions of a quaternion variable, Simon Stevin 53 (1979), no. 1-2, 131–150. MR 536752
  • 51. F. Sommen, Hypercomplex Fourier and Laplace transforms. I, Illinois J. Math. 26 (1982), no. 2, 332–352. MR 650399
  • 52. F. Sommen, Some connections between Clifford analysis and complex analysis, Complex Variables Theory Appl. 1 (1982/83), no. 1, 97–118. MR 674363
  • 53. F. Sommen, Hypercomplex Fourier and Laplace transforms. II, Complex Variables Theory Appl. 1 (1982/83), no. 2-3, 209–238. MR 690496
  • 54. Vladimír Souček, Complex-quaternionic analysis applied to spin-1\over2 massless fields, Complex Variables Theory Appl. 1 (1983), no. 4, 327–346. MR 706989
  • 55. R. F. Streater and A. S. Wightman, PCT, spin and statistics, and all that, W. A. Benjamin, Inc., New York-Amsterdam, 1964. MR 0161603
  • 56. A. Sudbery, Quaternionic analysis, Math. Proc. Cambridge Philos. Soc. 85 (1979), no. 2, 199–224. MR 516081, 10.1017/S0305004100055638
  • 57. Heinz-Günther Tillmann, Randverteilungen analytischer Funktionen und Distributionen, Math. Z. 59 (1953), 61–83 (German). MR 0057345
  • 58. Heinz Günther Tillmann, Distributionen als Randverteilungen analytischer Funktionen. II, Math. Z. 76 (1961), 5–21 (German). MR 0125441
  • 59. Heinz Günther Tillmann, Darstellung der Schwartzschen Distributionen durch analytische Funktionen, Math. Z. 77 (1961), 106–124 (German). MR 0139002
  • 60. Heinz Günther Tillmann, Darstellung vektorwertiger Distributionen durch holomorphe Funktionen, Math. Ann. 151 (1963), 286–295 (German). MR 0172114
  • 61. Vasiliy Sergeyevich Vladimirov, Methods of the theory of functions of many complex variables, Translated from the Russian by Scripta Technica, Inc. Translation edited by Leon Ehrenpreis, The M.I.T. Press, Cambridge, Mass.-London, 1966. MR 0201669
  • 62. V. S. Vladimirov, Generalized functions in mathematical physics, “Mir”, Moscow, 1979. Translated from the second Russian edition by G. Yankovskiĭ. MR 564116
  • 63. A. I. Zayed, Hardy space theory for functions with values in a Clifford algebra, 1983 (preprint). (See the abstract Boundary behavior of hypercomplex functions with values in a Clifford algebra, Abstracts Amer. Math. Soc. 4 (1983), 71.)

Review Information:

Reviewer: Richard D. Carmichael
Journal: Bull. Amer. Math. Soc. 11 (1984), 227-240
DOI: https://doi.org/10.1090/S0273-0979-1984-15281-9